Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 17, NWS Tulsa, OK

March 23, 2019Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 23, 2019, 8:36 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2019, 8:36 PM CDT (01:36 UTC)
Expired
Mar 23, 2019, 9:15 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.7
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

134 
WUUS54 KTSA 240136
SVRTSA
OKC143-145-240215-
/O.NEW.KTSA.SV.W.0017.190324T0136Z-190324T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
836 PM CDT SAT MAR 23 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wagoner County in northeastern Oklahoma...
  Southeastern Tulsa County in northeastern Oklahoma...

* Until 915 PM CDT.

* At 835 PM CDT, a severe thunderstorm was located 4 miles east of
  Mounds, moving northeast at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Bixby...                          Jenks...
  Glenpool...                       Coweta...
  Stonebluff...                     Oneta...
  Liberty...                        Leonard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3594 9603 3614 9574 3591 9555 3585 9582
      3586 9601 3589 9603
TIME...MOT...LOC 0135Z 242DEG 28KT 3589 9598 

HAIL...1.00IN
WIND...<50MPH
 
$$
2 follow-up statements
523 
WWUS54 KTSA 240154
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
854 PM CDT SAT MAR 23 2019

OKC143-145-240215-
/O.CON.KTSA.SV.W.0017.000000T0000Z-190324T0215Z/
Wagoner OK-Tulsa OK-
854 PM CDT SAT MAR 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES...

At 854 PM CDT, a severe thunderstorm was located near Bixby, moving
northeast at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Coweta...                         Oneta...
Leonard...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3597 9594 3614 9574 3591 9555 3589 9577
      3590 9587 3592 9591
TIME...MOT...LOC 0154Z 238DEG 24KT 3596 9585 

HAIL...1.00IN
WIND...<50MPH
 
$$
299 
WWUS54 KTSA 240210
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
910 PM CDT SAT MAR 23 2019

OKC143-145-240220-
/O.EXP.KTSA.SV.W.0017.000000T0000Z-190324T0215Z/
Wagoner OK-Tulsa OK-
910 PM CDT SAT MAR 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES WILL EXPIRE AT 915 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3597 9594 3614 9574 3591 9555 3589 9577
      3590 9587 3592 9591
TIME...MOT...LOC 0210Z 242DEG 28KT 3602 9572 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:13 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 23, 6:13 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
613 PM CDT Sat Mar 23 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers will impact the western Arkansas TAF sites
into the evening before shifting east of the region. Additional
isolated showers/thunderstorms may move into parts of eastern
OK after 01-02Z, and possibly into western Arkansas after
04-05Z. Expect mainly MVFR cigs with some IFR conditions possible
near heavier storms. A cold front will move through later Sunday
morning and into the afternoon, with cigs improving later in the
day.

&&

.PREV DISCUSSION... /Issued 414 PM CDT Sat Mar 23 2019/

DISCUSSION...
A low pressure system was positioned across Northern
Kansas/Southern Nebraska this afternoon with a frontal boundary
stretching from the surface low southward through Central Kansas
and Central Oklahoma and into Central/Southwestern Texas. East of
the boundary...showers and thunderstorms were ongoing across much
of Eastern Oklahoma and Northwest Arkansas...moving east and
northeast. Latest meso-analysis indicates elevated instability
dropping off the further east these storms get and thus...thunder
potential looks to become more isolated as the this activity
moves into Northwest Arkansas. Some small hail and brief locally
heavy rainfall could be possible with the ongoing activity.

To the west...along and near the surface boundary in Central
Oklahoma...cloud cover has begun to scatter out with temperatures
warming into the upper 60s/low 70s and dewpoints in the mid/upper
50s. Within this corridor a surface based instability axis had
developed. This axis is forecast to be the focus for additional
thunderstorm development late this afternoon and push into parts
of Eastern Oklahoma into the evening hours. There appears to be a
window of opportunity for these additional storms to become
strong to severe with large hail and also a locally damaging wind
threat possible. Thus...a severe thunderstorm watch has been
issued through 10 pm for most counties along and west of Highway
75 in Northeast Oklahoma. The question will be how far east these
storms get with the rain cooled air in place over the CWA.

Showers and thunderstorms look to spread across Eastern Oklahoma
and Northwest Arkansas this evening...though look to weaken the
further eastward they get away from the surface boundary and into
the rain cooled air overnight. The greater potential looks to be
mainly south of Interstate 44 and north of a McAlester to Fort
Smith line through this evening. Additional scattered rain
showers and more of an isolated thunderstorm potential will remain
possible across the CWA overnight as the frontal boundary begins
to shift eastward in response to the upper low continuing to lift
across the Central Plains.

The cold front is progged to push into Northeast Okalhoma Sunday
morning and across the CWA through the day...exiting Southeast
Oklahoma by late evening. Rain chances along with isolated
thunderstorm potential will continue Sunday morning. By Sunday
afternoon/evening...an increase in thunderstorm chances become
possible across Southeast Oklahoma and Western Arkansas ahead of
the front as surface instability looks to strengthen again. A few
strong to severe storms will again be possible over these
locations into the evening hours and look to weaken overnight as
the boundary exits the region.

In the wake of the departing cold front...a ridge of high pressure
is forecast to set up over the Plains with a return of southerly
winds Wednesday. These winds look to increase Thursday with a
return of high temps in the upper 60s/lower 70s ahead of the next
low pressure system looking to move into the Plains. Shower and
thunderstorm chances become possible again late in the week into
the start of next weekend as this system moves through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  72  45  62 /  70  40  10   0
FSM   54  72  48  63 /  70  50  50  10
MLC   57  74  47  65 /  60  50  30   0
BVO   50  68  44  59 /  40  20  10  10
FYV   52  68  44  56 /  70  50  30  10
BYV   53  66  46  54 /  70  50  30  10
MKO   54  72  45  61 /  70  40  10   0
MIO   54  68  45  57 /  60  40  10  10
F10   54  72  45  63 /  70  40  10   0
HHW   58  74  50  68 /  50  50  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Mar 23, 4:33 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Tulsa OK
433 PM CDT Sat Mar 23 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
433 PM CDT Sat Mar 23 2019

...ISOLATED SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTHEAST OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Generally along and west of highway 75 in eastern Oklahoma.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

There is an elevated risk of severe thunderstorms during the
evening hours, from roughly 7 PM thru 11 PM, across portions of
eastern Oklahoma. Very large hail to 2 inches in diameter and
damaging wind gusts to 70 mph will be the main threats. The area
at greatest risk is south of highway 412 and west of highway 75 in
east central and northeast Oklahoma.

Isolated to widely scattered thunderstorms are developing over
central Oklahoma. Favorable wind shear and instability suggests
that one or two of these storms may gain rotating updrafts as they
move generally east toward our region. More stable air at the
surface east of highway 75 suggests that these storms will weaken
as they continue east.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm and High Fire Weather Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorm chances will continue on Sunday as a cold front moves
through the region during the day. The strongest storms are most
likely from northwest Arkansas through southeast Oklahoma and
points further east during the afternoon hours. After a quiet
period of weather early next week, the weather pattern become more
unsettled for late next week. Strong southerly winds are likely
for several days which will raise fire weather concerns. Also,
increasing moisture and an approaching storm system will increase
thunderstorm chances toward the end of the week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 23, 6:51 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
651 PM CDT SAT MAR 23 2019

OKZ064-065-240030-
Okfuskee OK-Creek OK-
651 PM CDT SAT MAR 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 730 PM CDT...

At 651 PM CDT, a strong thunderstorm was located 6 miles east of
Sparks, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okfuskee...                       Boley...
Paden...                          Slick...
Castle...                         Welty...
Mason...

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3573 9662 3579 9619 3546 9619 3547 9662
TIME...MOT...LOC 2351Z 266DEG 29KT 3560 9670
Special weather statement, Mar 23, 7:31 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 PM CDT SAT MAR 23 2019

OKZ064>066-240115-
Okmulgee OK-Okfuskee OK-Creek OK-
731 PM CDT SAT MAR 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES UNTIL 815 PM CDT...

At 731 PM CDT, a strong thunderstorm was located 4 miles southeast of
Depew, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Bristow...                        Kiefer...
Beggs...                          Mounds...
Depew...                          Slick...
Welty...

This includes Interstate 44 between mile markers 181 and 198.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3581 9657 3601 9603 3565 9603 3561 9650
TIME...MOT...LOC 0031Z 248DEG 27KT 3576 9646
Special weather statement, Mar 23, 8:00 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
800 PM CDT SAT MAR 23 2019

OKZ054-060-061-240145-
Tulsa OK-Osage OK-Rogers OK-
800 PM CDT SAT MAR 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE AND NORTHEASTERN TULSA COUNTIES UNTIL 845 PM
CDT...

At 800 PM CDT, a strong thunderstorm was located 3 miles northwest of
Sand Springs, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Owasso...                         Skiatook...
Catoosa...                        Collinsville...
Sperry...                         Turley...
Tulsa International Airport...

This includes Interstate 44 near mile marker 239.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3614 9617 3624 9620 3642 9580 3619 9570
TIME...MOT...LOC 0100Z 251DEG 29KT 3619 9614
Local storm report, Mar 23, 8:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT SAT MAR 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             MOUNDS                  35.88N 96.06W
03/23/2019  E0.88 INCH       CREEK              OK   PUBLIC

            VERY HEAVY RAIN FALLING AS WELL

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:31 PM CDTSpecial Weather StatementTSACreek44 min
Mar 23, 7:50 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee40 min
Mar 23, 7:55 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa50 min
Mar 23, 8:00 PM CDTSpecial Weather StatementTSATulsa45 min
Mar 23, 8:27 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee48 min
Mar 23, 9:13 PM CDTSpecial Weather StatementTSAOkmulgee47 min
Mar 23, 9:14 PM CDTSpecial Weather StatementTSAWagoner46 min
Mar 23, 9:35 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner40 min
Mar 23, 9:55 PM CDTSpecial Weather StatementTSACreek50 min
Mar 23, 11:53 PM CDTSpecial Weather StatementTSAOkfuskee52 min
Mar 23, 11:54 PM CDTSpecial Weather StatementTSATulsa36 min
Mar 24, 12:19 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee41 min
Mar 24, 12:57 AM CDTSpecial Weather StatementTSAMcIntosh33 min
Mar 24, 3:53 PM CDTSpecial Weather StatementTSAAdair37 min
Mar 24, 4:40 PM CDTSpecial Weather StatementTSAHaskell35 min
Mar 24, 5:10 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah50 min
Mar 24, 5:14 PM CDTSpecial Weather StatementTSAHaskell31 min
Mar 24, 5:30 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore30 min
Mar 24, 5:38 PM CDTSpecial Weather StatementTSASequoyah37 min
Mar 24, 5:47 PM CDTSpecial Weather StatementTSALatimer28 min
Mar 24, 5:53 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore52 min
Mar 24, 6:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Mar 24, 6:04 PM CDTSpecial Weather StatementTSAPushmataha26 min
Mar 24, 6:13 PM CDTSpecial Weather StatementTSALatimer32 min
Mar 24, 6:16 PM CDTSevere Thunderstorm WarningTSALeFlore44 min
Mar 24, 6:26 PM CDTSpecial Weather StatementTSAPushmataha34 min
Mar 24, 6:28 PM CDTSpecial Weather StatementTSAPushmataha32 min
Mar 24, 6:36 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore39 min
Mar 24, 6:39 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha51 min
Mar 24, 6:42 PM CDTSpecial Weather StatementTSAChoctaw33 min
Mar 24, 6:44 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
Mar 24, 6:51 PM CDTSpecial Weather StatementTSALeFlore24 min
Mar 24, 6:59 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.